MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 10MM / TI CANN FRN / GT 360MM / LEFT - STERILE; ROD,FIXATION,INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 10MM / TI CANN FRN / GT 360MM / LEFT - STERILE; ROD,FIXATION,INTRAMEDULLARY
Model Number 04.033.067S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the patient underwent a hardware removal due to subtrochanteric non-union and a broken femoral recon nail (frn).The patient had been implanted on (b)(6) 2019 however, an implant failure of frn at an unknown distal recon screw hole was observed.The procedure outcome is unknown.There were no patient consequences reported.Concomitant devices: unknown end cap (part # unknown, lot # unknown, quantity 1), 6.5mm ti recon screw with t25 stardrive 80mm (product code: 04.003.026 lot #: 1l92918 qty: 1), 6.5mm ti recon screw with t25 stardrive 95mm (product code: 04.003.029 lot #: 1l92908 qty: 1), 5.0mm ti locking screw 40mm- for im nails (product code: 458.940 lot #: 3l22191 qty: 1), 5.0mm ti locking screw 50mm- for im nails (product code: 458.950 lot #: 7969804 qty: 1).This report is for one 10mm / ti cann frn / gt 360mm / left - sterile.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.The 10 mm/ ti cann frn/ gt 360 mm/ left-sterile (p/n: 04.033.067, lot #: l826190) was returned and received at us cq.Upon visual inspection, it was observed that the device was broken at the third recon screw hole and foreign materials were observed on the distal locking screw holes.There were scratches on the device but that is consistent with the device use and explantation.No other issues were identified with the returned components of the device.No dimensional inspection can be performed due to post-manufacturing damage.Furthermore, the complaint relevant dimensions cannot be checked for dimensional accuracy, because of the design and breakage of the device.The complaint condition is confirmed for the 10 mm/ ti cann frn/ gt 360 mm/ left-sterile (p/n: 04.033.067, lot #: l826190).There is no indication that a design or manufacturing issue has caused the issue and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot part: 04.033.067s-us.Lot: l826190.Manufacturing site: bettlach.Release to warehouse date: 18.May 2018.Expiry date: 30.April 2028.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.A dhr review was not performed for this pi.No record of this part number ever having been processed at the monument facility.European lot number.Please reassign this task to the correct group.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
10MM / TI CANN FRN / GT 360MM / LEFT - STERILE
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9611411
Report Number2939274-2020-00300
Device Sequence Number16813730
Product Code HSB
UDI-Device Identifier10886982272119
UDI-Public(01)10886982272119
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K172157
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.033.067S
Device Catalogue Number04.033.067S
Device Lot NumberL826190
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/09/2020
Initial Date Received by Manufacturer 12/26/2019
Supplement Date Received by Manufacturer01/22/2020
Initial Report FDA Received Date01/21/2020
Supplement Report FDA Received Date02/13/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - END CAPS; UNK - SCREWS: LOCKING; UNK - SCREWS: TRAUMA
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight69